Alert archive / North Carolina / Beach Hazards Statements in 2025

Beach Hazards Statement 13, NWS Wakefield, VA

August 25, 2025Currituck County, North Carolina; City of Virginia Beach, Virginia

NWS Wakefield, VA issued this beach hazards statement at Aug 25, 2025, 8:12 PM EDT for Currituck County, North Carolina; City of Virginia Beach, Virginia. It took effect at Aug 26, 2025, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 25, 2025, 8:12 PM EDT (00:12 UTC)
In effect from
Aug 26, 2025, 8:00 AM EDT
Expired
Aug 26, 2025, 8:00 PM EDT
In force
12 hr
Issued by
NWS Wakefield, VA

Counties Currituck County, NC, City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 104 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2025-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2025-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1890 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

618 
WHUS41 KAKQ 260012
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
812 PM EDT Mon Aug 25 2025

NCZ102-VAZ098-260815-
/O.EXP.KAKQ.BH.S.0012.000000T0000Z-250826T0000Z/
/O.NEW.KAKQ.BH.S.0013.250826T1200Z-250827T0000Z/
Eastern Currituck-Virginia Beach-
812 PM EDT Mon Aug 25 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT TUESDAY
THROUGH TUESDAY EVENING...
...BEACH HAZARDS STATEMENT HAS EXPIRED...

* WHAT...Breaking waves of 2 to 3 ft will result in rough surf 
  conditions and a high risk of rip currents.

* WHERE...In North Carolina, Eastern Currituck County. In 
  Virginia, Virginia Beach.

* WHEN...From 8 AM EDT Tuesday through Tuesday evening.

* IMPACTS...Dangerous swimming and surfing conditions. Rip 
  currents can sweep even the best swimmers away from shore into 
  deeper water. Dangerous shore break can throw a swimmer or 
  surfer head first into the bottom causing neck and back 
  injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

MDZ025-VAZ099-100-260115-
/O.EXP.KAKQ.BH.S.0012.000000T0000Z-250826T0000Z/
Maryland Beaches-Accomack-Northampton-
812 PM EDT Mon Aug 25 2025

...BEACH HAZARDS STATEMENT HAS EXPIRED...

$$
1 follow-up statement
387 
WHUS41 KAKQ 270005
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
805 PM EDT Tue Aug 26 2025

NCZ102-VAZ098-270115-
/O.EXP.KAKQ.BH.S.0013.000000T0000Z-250827T0000Z/
Eastern Currituck-Virginia Beach-
805 PM EDT Tue Aug 26 2025

...BEACH HAZARDS STATEMENT HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this beach hazards statement went out at Aug 25, 7:44 PM EDT, 28 minutes earlier.

Area forecast discussion, Aug 25, 7:44 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
744 PM EDT Mon Aug 25 2025

.SYNOPSIS...
A cold front crosses the area this evening, bringing dry and
very pleasant conditions for the rest of this week with below
average temperatures.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 745 PM EDT Monday...

Key Message:

- Isolated showers and thunderstorms are possible across
  southeast Virginia and northeast North Carolina this evening.

- Otherwise, cooler and dry air arrives later tonight.

GOES water vapor channels depict a trough pushing across the
area this evening. At the surface, a cold front remains located
in vicinity of the VA and Carolina coastal plain. Isolated
showers have developed this evening, mainly closer to the coast,
with the highest coverage generally south of the local area.
Any lingering showers dissipate by midnight. Cooler/drier air
arrives from the N overnight. Lows tonight drop into the
mid/upper 50s NW to the upper 60s/around 70F SE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
As of 345 PM EDT Monday...

Key Message:

- Dry, comfortable weather with low humidity is expected Tuesday
  through Thursday.

A deep trough begins to dig over the eastern CONUS Tuesday and
becomes more amplified by Wednesday. Meanwhile, surface high
pressure builds over the Plains/Midwest Tuesday and shifts east
(but is still progged to be centered to our west) by Wednesday.
The low-level flow will be light out of the N-NW through the
period, leading to pleasant sensible with highs only around 80F
and dew points in the upper 40s to low 50s each day. Even under
a sunny sky, Wednesday currently looks to be the coolest day
with afternoon highs in the mid-upper 70s. Lows Tuesday night
will be cooler than the previous night, in the mid-upper 50s
inland with lower 60s at the coast, and likely below NBM
(especially away from the coast). Rather cool by Wednesday night
with the high becoming centered over the Mid- Atlantic region.
The current forecast has low-mid 50s away from the coast, but
some of the available statistical model guidance is indicating
the potential for upper 40s in the Piedmont. Temperatures this
low for late August are quite uncommon and would require very
ideal radiational cooling conditions and clear skies. Therefore,
the forecast to not that low yet. Partly to mostly sunny and
pleasant Thursday with highs in the upper 70s to lower 80s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 345 PM EDT Monday...

Key Message:

- Very nice late next week and potentially through Labor Day weekend
  with comfortable temperatures and humidity.

An upper trough and weak surface cold front approach from the
NW Thursday night and slide across the region Friday. Confidence
on timing is rather low and there is uncertainty in moisture
recovery. Maintained NBM 15-25% PoPs for showers/tstms toward
the coast Friday for now. Forecast highs are mainly in the upper
70s to lower 80s, after morning lows in the upper 50s to mid
60s. Very pleasant labor day weekend with mainly dry conditions
and high temperatures in the upper 70s to near 80F, with morning
lows in the mid 50s to lower 60s. Low end rain chances may
return by Labor Day (although this remains highly uncertain).

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
As of 745 PM EDT Monday...

VFR conditions prevail through the 26/00z TAF period. An
isolated shower or two is possible this evening (best chances
closer to ECG) with generally dry conditions after midnight. A
light N wind (5-10kt) develops later tonight as cooler and drier
air filters into the region, and could locally reach 10-15kt at
ORF. High pressure builds N of the region Tuesday. VFR with a N
wind becoming E/NE in the aftn.

Prevailing VFR with dry weather is expected from Tuesday night
through Saturday.

&&

.MARINE...
As of 345 PM EDT Monday...

- Seas still remain elevated but will continue to lower late
  this afternoon/ early evening.

- Winds shifted out of the NW behind a cold front.

- Sub-Small craft conditions are possible late tonight and
  early Wednesday morning across as cooler and drier air advects
  into place.

Afternoon weather analysis shows a cold front draped across the
local waters. Behind that cold front a 1024mb high pressure is
now centered over the central Great Plains. Winds this afternoon
have shifted out of the NW behind the front but are still
remaining light between 5 to 10 kt. Seas have lowered throughout
the day with 3 to 4 ft seas now across the southern coastal
waters and 4 to 5 ft seas remaining across the north. With these
5 ft seas still persisting from the ongoing swell the Small
Craft will remain in place till 6pm. Across the bay seas remain
between 1 to 2 ft.

Later this evening as the cold front continues to move through
the high pressure will start to move in helping ushering in some
cooler and drier air. This airmass will allow for winds to
increase across all waters bringing Sub-Small Craft conditions.
Winds will be out of the NW between 10 to 15 kt with some gusts
upwards of 20 kt. Local wind probs for 18kt gusts are between 70
to 80%. However, given that local wind probs for sustained 18
kt are still between 10 to 30% and these SCA conditions will be
very brief, will be holding off on any SCA. Waves this evening
will continue to lower and be between 1 to 2 ft across the bay
and 3 to 4 ft across the ocean. By Tuesday morning, winds will
lower but remain out of the NW between 5 to 10 kt as high
pressure moves over the area. Starting mid week and lasting
through the end of the week the NW winds will turn to the SSE as
high pressure slides out into the western Atlantic. Seas remain
2-4 ft, waves 1-2 ft.

Rip Currents: Modest improvement tomorrow as winds turn
offshore and swells diminish a bit, allowing for a Moderate Rip
Risk north, though remaining High Risk southern beaches. Looking
ahead into the middle of the week as seas lower and winds are
not shore normal the risk of rip currents lower.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...AJZ/SW
NEAR TERM...AJB/AJZ
SHORT TERM...AJZ/SW
LONG TERM...AJZ/SW
AVIATION...AJB/AJZ
MARINE...HET
Hazardous weather outlook, Aug 25, 6:46 AM EDT, 13 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
646 AM EDT Mon Aug 25 2025

MDZ024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093-
095>097-509>525-261100-
Inland Worcester-Northampton-Hertford-Gates-Pasquotank-Camden-
Western Currituck-Bertie-Chowan-Perquimans-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George (including Hopewell and Petersburg)-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
646 AM EDT Mon Aug 25 2025

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-NCZ102-VAZ098>100-261100-
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
646 AM EDT Mon Aug 25 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>023-261100-
Dorchester-Wicomico-Somerset-
646 AM EDT Mon Aug 25 2025

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NWS/AKQ

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 12:39 AM EDTSmall Craft AdvisoryAKQ6 hr

Nearby

Beach Hazards Statements in North Carolina, 2025Beach Hazards Statements in Virginia, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.